Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Factorization of differential operators

Author: Anton Zettl
Journal: Proc. Amer. Math. Soc. 27 (1971), 425-426
MSC: Primary 34.02
MathSciNet review: 0273085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition for a differential operator of order $ n$ to be factorable into a product of operators of orders $ n - r$ and $ r$, for any $ 0 < r < n$, is given.

References [Enhancements On Off] (What's this?)

  • [1] E. L. Ince, Ordinary differential equations, Dover, New York, 1944. MR 6, 65. MR 0010757 (6:65f)
  • [2] G. Pólya, On the mean value theorem corresponding to a given linear homogeneous differential equation, Trans. Amer. Math. Soc. 24 (1922), 312-324. MR 1501228

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.02

Retrieve articles in all journals with MSC: 34.02

Additional Information

Keywords: Ordinary differential equations, factoring differential operators, Frobenius factorization, Pólya's property ``$ W$", Wronskians, linear homogeneous differential equations
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society